Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Springfield, MO

September 15, 2021Crawford County, Kansas

NWS Springfield, MO issued this special weather statement at Sep 15, 2021, 12:45 AM CDT for Crawford County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2021, 12:45 AM CDT (05:45 UTC)
Expired
Sep 15, 2021, 1:15 AM CDT
In force
30 min
Issued by
NWS Springfield, MO
Hail
0.00 in
Wind
55

County Crawford County, KS

The radar

The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3216 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

216 
WWUS83 KSGF 150545
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
1245 AM CDT Wed Sep 15 2021
 
KSZ097-150615-
Crawford KS-
1245 AM CDT Wed Sep 15 2021

...A strong thunderstorm will impact portions of Crawford County
through 115 AM CDT...

At 1245 AM CDT, Doppler radar was tracking a strong thunderstorm over
Walnut, or near St. Paul, moving southeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Pittsburg...                      Frontenac...
Girard...                         Cherokee...
Chicopee...                       Mccune...
Walnut...                         Hepler...
Beulah...                         Opolis...
Greenbush...                      Ringo...
Lone Oak...                       Farlington...
Brazilton...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3767 9509 3768 9507 3767 9486 3736 9461
      3735 9462 3734 9462 3734 9507 3736 9508
      3738 9507 3739 9509
TIME...MOT...LOC 0545Z 317DEG 25KT 3757 9510 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

Burchfield

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Sep 14, 11:41 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 14, 11:41 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1141 PM CDT Tue Sep 14 2021

.SHORT TERM...(This evening through Wednesday)

Over the next few hours, isolated to scattered showers and
thunderstorms are expected to develop as a slow moving frontal
system approaches from the north.

A west to east axis of mixed layer cape ranging from 1500 to 2500
j/kg will co-locate with 25 to 30 knots of deep layer shear. This
will create an environment with marginal potential for a few
strong to severe thunderstorms this evening from roughly 4pm to
midnight. A few of the more intense storms will have a shot at
producing hail to the size of quarters and wind gusts up to 60
mph.

Convection will likely persist in scattered fashion through most
of the night and early Wednesday. We did not mention a flash flood
risk due to unusually dry soil conditions in conjunction with
low stream flows.

Any residual convection will end by mid morning on Wednesday
setting up a nice day for outdoor activities. Look for highs to
warm into the 80s under mostly clear skies and light northerly
breezes.

.LONG TERM...(Thursday through Tuesday)

A broad ridge will begin to build over the nation's midsection
through the end of the week. Little to no precipitation chances
will evolve from this pattern while temperatures experience a
warming trend. Upper 80s and lower 90s are likely by Saturday and
Sunday.

Deep southwest flow will bring Gulf moisture back into the area
early next work week. Meanwhile a synoptic scale upper level
trough of low pressure will form across the northern Plains. This
feature could force a large area of thunderstorms from Texas all
the way up into the Great Lakes by Tuesday night into Wednesday of
next week. Model trends with this system will need to be monitored
closely.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1140 PM CDT Tue Sep 14 2021

A cold front was continuing to move through the region with
ongoing showers and isolated storms. These showers will move
across the region through the mid morning, then clearing. Flight
conditions in showers and storms will fall to MVFR.

Cloud cover will lift during the remainder of the day and into
Wednesday night.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Hatch
Hazardous weather outlook, Sep 14, 7:31 PM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
731 PM CDT Tue Sep 14 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
731 PM CDT Tue Sep 14 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Elevated lightning risk.

DISCUSSION...

  Scattered showers and thunderstorms will be possible into
  tonight. An isolated strong to severe storm may be possible
  this evening through around midnight. A wind gust to 60 mph
  and hail up to the size of quarters will be the main storm
  hazards. Frequent cloud to ground lightning will also occur.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

  Scattered showers and thunderstorms will end by mid morning
  Wednesday.

  Isolated thunderstorms will also be possible late in the week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

In the hours before

Special weather statement, Sep 14, 8:12 PM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
812 PM CDT Tue Sep 14 2021

MOZ068-069-079-080-150200-
Dallas MO-Camden MO-Polk MO-Hickory MO-
812 PM CDT Tue Sep 14 2021

...Strong thunderstorms will impact portions of eastern Hickory,
northwestern Dallas, northeastern Polk and southwestern Camden
Counties through 900 PM CDT...

At 811 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Urbana to 8 miles north of
Bolivar. Movement was southeast at 30 mph.

HAZARD...Wind gusts up to 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pomme de Terre Lake...            Pomme De Terre State Park...
Pittsburg...                      Polk...
Urbana...                         Macks Creek...
Preston...                        Halfway...
Louisburg...                      Tunas...
Pumpkin Center...                 Branch...
Goodson...                        Nemo...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3799 9282 3759 9322 3773 9353 3802 9320
TIME...MOT...LOC 0111Z 293DEG 23KT 3794 9315 3773 9343

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Wise
Special weather statement, Sep 15, 12:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1245 AM CDT Wed Sep 15 2021

KSZ097-150615-
Crawford KS-
1245 AM CDT Wed Sep 15 2021

...A strong thunderstorm will impact portions of Crawford County
through 115 AM CDT...

At 1245 AM CDT, Doppler radar was tracking a strong thunderstorm over
Walnut, or near St. Paul, moving southeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pittsburg...                      Frontenac...
Girard...                         Cherokee...
Chicopee...                       Mccune...
Walnut...                         Hepler...
Beulah...                         Opolis...
Greenbush...                      Ringo...
Lone Oak...                       Farlington...
Brazilton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3767 9509 3768 9507 3767 9486 3736 9461
      3735 9462 3734 9462 3734 9507 3736 9508
      3738 9507 3739 9509
TIME...MOT...LOC 0545Z 317DEG 25KT 3757 9510

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Burchfield

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 8:12 PM CDTSpecial Weather StatementSGFDallas48 min
Sep 15, 1:53 AM CDTSpecial Weather StatementSGFGreene37 min
Sep 15, 1:59 AM CDTSpecial Weather StatementSGFJasper31 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.